Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 9, 2011, 4:58 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 4:58 PM EDT (20:58 UTC)
- Expired
- Apr 9, 2011, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 49 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:20 PM EDT | HAIL 1.75 | Wooton, KY | |
| Apr 9, 5:30 PM EDT | TSTM WND DMG | 2 E Hyden, KY | LARGE TREE ACROSS ROAD AT COON CREEK FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WUUS53 KJKL 092058
SVRJKL
KYC051-131-092145-
/O.NEW.KJKL.SV.W.0089.110409T2058Z-110409T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 545 PM EDT
* AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAUREL CREEK...OR 7 MILES NORTH OF MANCHESTER...AND MOVING
SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HYDEN...BARCREEK...BOHO...SPURLOCK...GOOSE ROCK...HECTOR...
BRUTUS...BOTTO...ENLINE...PEABODY...PLANK...JACKS CREEK...PANCO...
BIG CREEK...BEAR BRANCH...SIZEROCK...MARCUM...BOBS FORK...
CREEKVILLE AND SPRING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3719 8384 3732 8368 3728 8358 3725 8352
3725 8349 3716 8323 3712 8321 3711 8318
3710 8318 3692 8345
TIME...MOT...LOC 2058Z 297DEG 40KT 3722 8367
WIND...HAIL 60MPH 1.00IN
$$
ABE4 follow-up statements
543
WWUS53 KJKL 092103
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT SAT APR 9 2011
KYC051-131-092145-
/O.CON.KJKL.SV.W.0089.000000T0000Z-110409T2145Z/
CLAY KY-LESLIE KY-
503 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LESLIE AND
CLAY COUNTIES UNTIL 545 PM EDT...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILD
CAT...OR 8 MILES NORTHEAST OF MANCHESTER...MOVING SOUTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
HYDEN...BRUTUS...BOTTO...ENLINE...PEABODY...PLANK...JACKS CREEK...
PANCO...BIG CREEK...BEAR BRANCH...SIZEROCK...MARCUM...BOBS FORK...
CREEKVILLE...SPRING CREEK...THOUSANDSTICKS...ROARK...QUEENDALE...
SKIDMORE AND HOSEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL IF YOU ARE IN THE PATH OF THIS
STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A
STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3719 8384 3732 8368 3728 8358 3725 8352
3725 8349 3716 8323 3712 8321 3711 8318
3710 8318 3692 8345
TIME...MOT...LOC 2103Z 297DEG 40KT 3722 8362
WIND...HAIL 60MPH 1.75IN
$$
ABE812
WWUS53 KJKL 092112
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT SAT APR 9 2011
KYC051-131-092145-
/O.CON.KJKL.SV.W.0089.000000T0000Z-110409T2145Z/
CLAY KY-LESLIE KY-
512 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LESLIE AND
EAST CENTRAL CLAY COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOBS
FORK...OR 8 MILES WEST OF HYDEN...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
HYDEN...THOUSANDSTICKS...ROARK...HOSEA...ESSIE...STINNETT...
WENDOVER...HOSKINSTON...WARBRANCH...ASHER...MOZELLE...SMILAX...
CINDA...CHAPPELL...DALEY...CUTSHIN...CAUSEY AND BIG FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3715 8365 3725 8352 3720 8335 3716 8325
3714 8322 3712 8321 3711 8318 3710 8318
3692 8345
TIME...MOT...LOC 2112Z 297DEG 42KT 3715 8347
WIND...HAIL 60MPH 1.75IN
$$
ABE663
WWUS53 KJKL 092132
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT SAT APR 9 2011
KYC051-092142-
/O.CAN.KJKL.SV.W.0089.000000T0000Z-110409T2145Z/
CLAY KY-
532 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CLAY
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3710 8318 3692 8345 3700 8349 3714 8338
3719 8333 3716 8325 3714 8322 3712 8321
3711 8318
TIME...MOT...LOC 2132Z 301DEG 39KT 3704 8331
$$
KYC131-092145-
/O.CON.KJKL.SV.W.0089.000000T0000Z-110409T2145Z/
LESLIE KY-
532 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LESLIE COUNTY UNTIL 545 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAUSEY...OR 8 MILES SOUTH OF HYDEN...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CAUSEY AND BIG FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3710 8318 3692 8345 3700 8349 3714 8338
3719 8333 3716 8325 3714 8322 3712 8321
3711 8318
TIME...MOT...LOC 2132Z 301DEG 39KT 3704 8331
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN699
WWUS53 KJKL 092143
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT SAT APR 9 2011
KYC131-092153-
/O.EXP.KJKL.SV.W.0089.000000T0000Z-110409T2145Z/
LESLIE KY-
543 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LESLIE COUNTY WILL
EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3710 8318 3692 8345 3700 8349 3714 8338
3719 8333 3716 8325 3714 8322 3712 8321
3711 8318
TIME...MOT...LOC 2143Z 301DEG 39KT 3695 8320
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:01 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 9, 2:01 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 201 PM EDT SAT APR 9 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED MESO CONVECTIVE COMPLEX OVER SRN OHIO HAS MADE THE TURN TO THE SE AS IT RIDES OVER THE MID LVL RIDGE. EXPECTING TSTMS TO EXPLODE ACROSS ERN KY THIS AFTERNOON. THEIS COMPLEX WILL CROSS THE AREA AND SHOULD DRAG ANY REMAINING STORMS TO OUR EAST BY LATE THIS EVENING WITH CLOUDS BEGINNING TO DISSIPATE AROUND MIDNIGHT. COPIOUS AMOUNTS OF MOISTURE AVAILABLE AT THE SFC FROM SEVERAL DAYS OF RAIN SO ANOTHER ROUND OF FOG... DENSE ESPECIALLY IN THE VALLEYS IS LIKELY SUNDAY MORNING. HIGH TEMPS ON SUNDAY WILL CLIMB QUICKLY INTO THE 80S WITH HIGHS EXPECTED TO TOP OUT IN THE UPPER 80S. NEXT WEATHER DISTURBANCE WILL APPROACH THE AREA LATE SUNDAY NIGHT AND CROSS ERN KY MONDAY AFTERNOON WITH ANOTHER ROUND OF SEVERE WEATHER LIKELY. THIS DISTURBANCE WILL EXIT TO THE EAST MONDAY NIGHT WITH ANOTHER ROUND OF FOG EXPECTED LATE MON NIGHT. THE RAIN COUPLED WITH EXTENSIVE CLOUD COVER ON MONDAY SHOULD MODERATE HIGH TEMPS TO THE UPPER 70S. .LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED MORE DIFFERENCES THAN SIMILARITIES WITH THE MEDIUM RANGE GUIDANCE IN THE EXTENDED PORTION OF THE FORECAST...BUT THE GENERAL CONSENSUS SUGGESTS A LULL IN THE ACTIVE PATTERN TO START THE PERIOD...FOLLOWED BY ANOTHER LONG WAVE TROF/LOW PRESSURE SYSTEM POTENTIALLY IMPACTING THE AREA TOWARDS THE END OF THE WEEK. WILL BEGIN THE PERIOD TUESDAY WITH THE DEPARTING COLD FRONT AND STRONG HIGH PRESSURE BUILDING OVER THE MISSISSIPPI VALLEY. MODELS DIVERGE QUICKLY BY TUESDAY NIGHT AS THE GFS ALONG WITH THE CANADIAN CARRY THE MID AND UPPER LEVEL WAVE OUT OVER THE ATLANTIC...WHILE THE EURO DEVELOPS ANOTHER CLOSED LOW OVER THE CAROLINAS. EITHER SOLUTION TENDS TOWARDS THE SAME END RESULT...WITH DRIER AIR INVADING THE LOWER LEVELS OVER OUR AREA ENSURING QUIETER WEATHER THROUGH WEDNESDAY NIGHT AND INTO THE DAY ON THURSDAY AS ANOTHER MID/UPPER LEVEL TROF BEGINS DIGGING ITS WAY ACROSS THE CENTRAL AND SOUTHERN PLAINS. BY THURSDAY...DIFFERENCES IN THE STRENGTH AND TIMING WITH THIS FEATURE BECOME SUBSTANTIAL ENOUGH THAT CONFIDENCE IN ANY ONE SOLUTION OVER THE OTHERS IS HARD TO COME BY. GIVEN THE NATURE OF THEIR DIFFERENCES...HAVE OPTED TO KEEP SLIGHT...TO LOW END CHANCE POPS GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND EXPECT THAT THIS WINDOW WILL NARROW SOME OVER THE NEXT FEW DAYS. AS FOR TEMPERATURES...GENERALLY FOLLOWED A BLEND OF THE CURRENT FORECAST WITH LATEST BIAS CORRECTED MOS. IN GENERAL...TEMPS LOOK TO REMAIN NEAR NORMAL EARLY WITH A SLIGHT WARMING TREND THROUGH THE PERIOD. && .AVIATION.../18Z TO 18Z/ EXPECT AN 4000 FT LAYER TO PERSIST ACROSS THE AREA... WHILE LIFT AND INSTABILITY WILL PROVIDE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EXTENDING INTO THIS EVENING. ANY LOCATIONS NEAR OR UNDER A STORM WILL EXPERIENCE IFR CONDITIONS BUT SHOULD BE SHORT LIVED. THE EVENT WILL LIKELY BE OVER BY 03Z WITH LEFT OVER MOISTURE SETTING THE STAGE FROM IFR FOG IN THE VALLEYS AGAIN TONIGHT. DRIER AIR WILL FILTER IN ON SUNDAY AND WITH A LACK OF CLOUD COVER EXPECT VFR CONDITIONS TO PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...DUSTY LONG TERM...MB AVIATION...DUSTY
Hazardous weather outlook, Apr 9, 12:52 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1252 PM EDT SAT APR 9 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1252 PM EDT SAT APR 9 2011 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT OF FLASH FLOODING IS ALSO POSSIBLE TODAY WHERE STORMS REPEATEDLY MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING TO REPORT ANY INSTANCES OF WIND DAMAGE...LARGE HAIL...SIGNIFICANT FLOODING...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE. SHALLENBERGER/DUSTY
In the hours before
Local storm report, Apr 9, 4:23 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG HARLAN 36.84N 83.32W
04/09/2011 HARLAN KY EMERGENCY MNGR
UNCONFIRMED TORNADO. TREES DOWN...ROOFS BLOWN OFF
INCLUDING A SMALL SUPERMARKET.
&&
ABELocal storm report, Apr 9, 4:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL PIKEVILLE 37.48N 82.51W
04/09/2011 U1.00 INCH PIKE KY LAW ENFORCEMENT
SEVERAL VEHICLES DAMAGED BY HAIL AT THE STATE POLICE
POST.
&&
ABELocal storm report, Apr 9, 4:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
429 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG TOLIVER 37.81N 83.46W
04/09/2011 WOLFE KY EMERGENCY MNGR
STRUCTURE DAMAGE TO MOBILE HOMES...BARN AND HOUSE ON
CHAPELS BRANCH.
&&
ABELocal storm report, Apr 9, 4:30 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BUSH 37.09N 83.87W
04/09/2011 M1.00 INCH CLAY KY AMATEUR RADIO
&&
ABELocal storm report, Apr 9, 4:32 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL EUBANK 37.28N 84.65W
04/09/2011 M2.75 INCH PULASKI KY EMERGENCY MNGR
&&
ABELocal storm report, Apr 9, 4:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL LITTCARR 37.24N 82.95W
04/09/2011 E1.75 INCH KNOTT KY PUBLIC
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry, Wolfe | 25 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Rowan | 26 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 47 min |
| Apr 8, 9:19 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Apr 8, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 49 min |
| Apr 8, 9:28 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 32 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 45 min |
| Apr 8, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 42 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Apr 8, 9:59 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 31 min |
| Apr 8, 10:07 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more | 2 hr |
| Apr 8, 10:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 63 min |
| Apr 8, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 45 min |
| Apr 8, 10:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 42 min |
| Apr 8, 10:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 2 hr |
| Apr 8, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 49 min |
| Apr 8, 11:53 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 37 min |
| Apr 9, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 42 min |
| Apr 9, 12:48 AM EDT | Areal Flood Advisory | JKL | Breathitt | 103 min |
| Apr 9, 11:59 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 46 min |
| Apr 9, 12:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 39 min |
| Apr 9, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Apr 9, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 50 min |
| Apr 9, 1:44 PM EDT | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 9, 1:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 42 min |
| Apr 9, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 40 min |
| Apr 9, 1:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| Apr 9, 1:54 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 36 min |
| Apr 9, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 9, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 44 min |
| Apr 9, 2:05 PM EDT | Tornado Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Apr 9, 2:20 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 4 hr |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more | 40 min |
| Apr 9, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Pulaski, Rockcastle | 37 min |
| Apr 9, 2:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 33 min |
| Apr 9, 2:31 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski | 44 min |
| Apr 9, 2:32 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley | 43 min |
| Apr 9, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 24 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more | 47 min |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 32 min |
| Apr 9, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 29 min |
| Apr 9, 3:05 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Apr 9, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Laurel, Leslie, Whitley | 50 min |
| Apr 9, 3:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 109 min |
| Apr 9, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 46 min |
| Apr 9, 3:21 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 39 min |
| Apr 9, 3:26 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 34 min |
| Apr 9, 3:30 PM EDT | Tornado Warning | JKL | Floyd, Pike | 45 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 18 min |
| Apr 9, 4:14 PM EDT | Areal Flood Advisory | JKL | Breathitt | 3 hr |
| Apr 9, 5:03 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 2 hr |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.